MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation, the dunk leak test was unable to be performed due to a damaged probe unit.Peeling of the cement of the objective lens was found.A smear was observed while inspecting the image as well as 15 broken elements from the ultrasound image.No other issues were observed during the evaluation.If additional information is provided a supplemental report will be filed.
 
Event or Problem Description
A user facility reported breakage of the black tip of the valve during reprocessing of the gastrovideoscope.No patient involvement of injuries were reported.No additional information has been obtained.
 
Additional Manufacturer Narrative
The investigation has been completed.A device history record (dhr) was performed and found no non-conformances that would cause the reported malfunction.All records indicate that the device was manufactured in accordance with all applicable procedures.The root cause was not determined.Probable causes that could lead to the reported event include an external force that was applied to the distal tip.The instructions for use (ifu) states: ¿do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.¿.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10643952
Report Number8010047-2020-07327
Device Sequence Number3004044
Product Code ODG
UDI-Device Identifier04953170355431
UDI-Public04953170355431
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1